Alert archive / California / Wind Advisories in 2014

Wind Advisory 24, NWS San Diego, CA

March 25, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 25, 2014, 1:15 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 25, 2014, 5:00 PM PDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 1:15 PM PDT (20:15 UTC)
In effect from
Mar 25, 2014, 5:00 PM PDT
Expired
Mar 26, 2014, 8:47 PM PDT
In force
28 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-596 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS76 KSGX 252015
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
115 PM PDT TUE MAR 25 2014

...STRONG WEST WINDS TO DEVELOP LATE THIS AFTERNOON AND CONTINUE
THROUGH THURSDAY MORNING...

.A TROUGH OF LOW PRESSURE WILL BRING STRONG AND GUSTY WESTERLY
WINDS TO THE MOUNTAINS AND DESERTS LATE THIS AFTERNOON. STRONGEST
WINDS WILL LIKELY OCCUR WEDNESDAY INTO WEDNESDAY EVENING...THEN
GRADUALLY DECREASE LATE WEDNESDAY NIGHT AND THURSDAY. IN THE
DESERTS...BLOWING DUST AND SAND IS POSSIBLE...REDUCING
VISIBILITIES AND MAKING DRIVING HAZARDOUS.

CAZ055-056-058-060>062-260500-
/O.UPG.KSGX.HW.A.0005.140326T0000Z-140327T1800Z/
/O.NEW.KSGX.WI.Y.0024.140326T0000Z-140327T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
115 PM PDT TUE MAR 25 2014

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH THIS
  EVENING...INCREASING TO 20 TO 35 MPH...WITH GUSTS TO 55 MPH.
  ISOLATED GUSTS TO 65 MPH WEDNESDAY.

* TIMING...THIS EVENING...INCREASING EVEN FURTHER ON WEDNESDAY.
  STRONGEST WINDS WILL PEAK WEDNESDAY AFTERNOON AND EVENING...BEFORE
  GRADUALLY DECREASING WEDNESDAY NIGHT AND THURSDAY.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND 
  NORTHEAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. 

* VISIBILITY...BELOW A MILE AT TIMES IN ISOLATED BLOWING DUST 
  AND SAND IN THE DESERTS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. REDUCED VISIBILITIES IN DUST AND 
  SAND POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
5 follow-up statements
819 
WWUS76 KSGX 260458
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
958 PM PDT TUE MAR 25 2014

...STRONG WEST WINDS TO DEVELOP LATE THIS AFTERNOON AND CONTINUE
THROUGH THURSDAY MORNING...

.A TROUGH OF LOW PRESSURE WILL BRING STRONG AND GUSTY WESTERLY
WINDS TO THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY
EVENING...THEN GRADUALLY DECREASE LATE WEDNESDAY NIGHT AND
THURSDAY. IN THE DESERTS...BLOWING DUST AND SAND IS
POSSIBLE...REDUCING VISIBILITIES AND MAKING DRIVING HAZARDOUS.

CAZ055-056-058-060>062-261300-
/O.CON.KSGX.WI.Y.0024.000000T0000Z-140327T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
958 PM PDT TUE MAR 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY...

* WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 55 MPH.
  ISOLATED GUSTS TO 65 MPH IN WINDIEST LOCATIONS.

* TIMING...PEAK WINDS WEDNESDAY AFTERNOON. WINDS WILL GRADUALLY
  WEAKEN WEDNESDAY NIGHT AND THURSDAY.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND 
  NORTHEAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. 

* VISIBILITY...BELOW A MILE AT TIMES IN ISOLATED BLOWING DUST 
  AND SAND IN THE DESERTS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. REDUCED VISIBILITIES IN DUST AND 
  SAND POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
964 
WWUS76 KSGX 261020
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
320 AM PDT WED MAR 26 2014

...STRONG WEST WINDS TO CONTINUE THROUGH THURSDAY MORNING...

.A TROUGH OF LOW PRESSURE WILL CONTINUE TO BRING STRONG AND GUSTY
WESTERLY WINDS TO THE MOUNTAINS AND DESERTS THROUGH THURSDAY
MORNING. WINDS WILL GRADUALLY DECREASE THURSDAY. IN THE
DESERTS...BLOWING DUST AND SAND IS POSSIBLE. WHERE IT
OCCURS...VISIBILITIES COULD BE REDUCED MAKING DRIVING HAZARDOUS.

CAZ055-056-058-060>062-261830-
/O.CON.KSGX.WI.Y.0024.000000T0000Z-140327T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
320 AM PDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY...

* WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 50 MPH.
  ISOLATED GUSTS TO 65 MPH IN WINDIEST LOCATIONS.

* TIMING...THROUGH THURSDAY MORNING. STRONGEST WINDS THIS
  AFTERNOON.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY NORTH OF
  INTERSTATE 10 IN THE COACHELLA VALLEY.

* VISIBILITY...BELOW A MILE AT TIMES IN ISOLATED BLOWING DUST 
  AND SAND IN THE DESERTS. 

* IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE
  VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. REDUCED
  VISIBILITIES IN DUST AND SAND POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
430 
WWUS76 KSGX 261901
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1201 PM PDT WED MAR 26 2014

...STRONG WEST WINDS TO CONTINUE THROUGH THURSDAY MORNING...

.A TROUGH OF LOW PRESSURE WILL CONTINUE TO BRING STRONG AND GUSTY
WESTERLY WINDS TO THE MOUNTAINS AND DESERTS THROUGH THURSDAY
MORNING. WINDS WILL GRADUALLY DECREASE THURSDAY. IN THE DESERTS...
BLOWING DUST AND SAND IS POSSIBLE. WHERE IT OCCURS...VISIBILITIES
COULD BE REDUCED MAKING DRIVING HAZARDOUS.

CAZ055-056-058-060>062-270415-
/O.CON.KSGX.WI.Y.0024.000000T0000Z-140327T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1201 PM PDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY...

* WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 50 MPH. 
  ISOLATED GUSTS TO 65 MPH IN WINDIEST LOCATIONS. 

* TIMING...THROUGH THURSDAY MORNING. STRONGEST WINDS THIS 
  AFTERNOON. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY NORTH OF 
  INTERSTATE 10 IN THE COACHELLA VALLEY. 

* VISIBILITY...BELOW A MILE AT TIMES IN ISOLATED BLOWING DUST 
  AND SAND IN THE DESERTS. 

* IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR 
  BROKEN TREE LIMBS AND OTHER DEBRIS. REDUCED VISIBILITIES IN 
  DUST AND SAND POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SMALL
442 
WWUS76 KSGX 261943
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1243 PM PDT WED MAR 26 2014

...STRONG WEST WINDS TO CONTINUE THROUGH THURSDAY MORNING...

.A TROUGH OF LOW PRESSURE WILL CONTINUE TO BRING STRONG AND GUSTY
WESTERLY WINDS TO THE MOUNTAINS AND DESERTS THROUGH THURSDAY
MORNING. WINDS WILL GRADUALLY DECREASE THURSDAY. IN THE DESERTS...
BLOWING DUST AND SAND IS POSSIBLE. WHERE IT OCCURS...
VISIBILITIES COULD BE REDUCED MAKING DRIVING HAZARDOUS.

CAZ061-270345-
/O.UPG.KSGX.WI.Y.0024.000000T0000Z-140327T1800Z/
/O.NEW.KSGX.HW.W.0006.140326T1943Z-140327T0400Z/
COACHELLA VALLEY-
1243 PM PDT WED MAR 26 2014

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 50 MPH. STRONGER
  WINDS 35 TO 45 MPH...WITH GUSTS TO NEAR 75 MPH NORTH AND EAST
  PORTIONS.

* TIMING...STRONGEST WINDS THROUGH THIS EVENING. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY NORTH AND EAST OF
  INTERSTATE 10 IN THE COACHELLA VALLEY.

* VISIBILITY...BELOW A MILE AT TIMES IN BLOWING DUST AND SAND.

* IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR
  BROKEN TREE LIMBS AND OTHER DEBRIS. REDUCED VISIBILITIES IN DUST
  AND SAND IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 65 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ055-056-058-060-062-270345-
/O.CON.KSGX.WI.Y.0024.000000T0000Z-140327T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-
1243 PM PDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY...

* WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 50 MPH. 
  ISOLATED GUSTS TO 65 MPH IN WINDIEST LOCATIONS. 

* TIMING...THROUGH THURSDAY MORNING. STRONGEST WINDS THIS
  AFTERNOON AND EVENING. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY NORTH OF 
  INTERSTATE 10 IN THE COACHELLA VALLEY. 

* VISIBILITY...BELOW A MILE AT TIMES IN ISOLATED BLOWING DUST 
  AND SAND IN THE DESERTS. 

* IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR 
  BROKEN TREE LIMBS AND OTHER DEBRIS. REDUCED VISIBILITIES IN 
  DUST AND SAND POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SMALL
706 
WWUS76 KSGX 270347
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
847 PM PDT WED MAR 26 2014

...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH THURSDAY
EVENING...

.A LOW PRESSURE TROUGH MOVING ACROSS THE SOUTHWEST WILL CONTINUE
TO BRING STRONG WESTERLY WINDS TO THE MOUNTAINS AND DESERTS
TONIGHT AND THURSDAY. HOWEVER...THEY WILL NOT BE QUITE AS STRONG
AS WEDNESDAY WHEN WINDS GUSTED OVER 65 MPH IN THE LOWER DESERTS
AND PRODUCED WIDESPREAD AREAS OF BLOWING DUST AND SAND.
INSTEAD...WINDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH.
AREAS OF BLOWING DUST AND SAND IS STILL LIKELY IN THE
DESERTS...BUT IT WILL NOT AS WIDESPREAD. WINDS WILL DECREASE
THURSDAY NIGHT. 

CAZ055-056-058-060-062-271200-
/O.CAN.KSGX.WI.Y.0024.000000T0000Z-140327T1800Z/
/O.NEW.KSGX.WI.Y.0025.140327T0400Z-140328T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-
847 PM PDT WED MAR 26 2014

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE WIND
ADVISORY FOR THE MOUNTAINS AND DESERTS THROUGH 10 PM PDT
THURSDAY.

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. ISOLATED
  GUSTS TO 60 MPH IN WINDIEST LOCATIONS.

* TIMING...TONIGHT THROUGH THURSDAY EVENING. WINDS WILL DECREASE
  THURSDAY NIGHT.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES INTO ADJACENT DESERTS. 

* VISIBILITY...REDUCED AT TIMES IN BLOWING DUST AND SAND IN THE
  DESERTS.

* IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

* REPORTS FROM WEDNESDAY...73 MPH AT BORREGO SPRINGS. 64 MPH AT
  VOLCAN MOUNTAIN. 63 MPH AT BURNS CANYON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-271200-
/O.NEW.KSGX.WI.Y.0025.140327T0400Z-140328T0500Z/
/O.CON.KSGX.HW.W.0006.000000T0000Z-140327T0400Z/
COACHELLA VALLEY-
847 PM PDT WED MAR 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THURSDAY. 

* WINDS...WEST WINDS 25 TO 35 MPH...WITH GUSTS TO 65 MPH THIS
  EVENING. WINDS GRADUALLY DECREASING OVERNIGHT TO 15 TO 30 MPH
  WITH GUSTS TO 55 MPH WITH THE STRONGEST WINDS IN THE NORTHERN
  AND EASTERN SECTIONS OF THE COACHELLA VALLEY. 

* TIMING...TONIGHT THROUGH THURSDAY EVENING.

* LOCATION...STRONGEST WINDS ALONG THE DESERT MOUNTAIN SLOPES INTO
  VALLEY...ESPECIALLY NORTH AND EAST OF INTERSTATE 10.

* VISIBILITY...REDUCED AT TIMES IN BLOWING DUST AND SAND.

* IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES.
 
* REPORTS...75 MPH AT EDOM HILL. 63 MPH AT WHITEWATER. 47 MPH AT
  THOUSAND PALMS. 41 MPH AT PALM SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 65 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 9:25 AM PDT, 3 hours 50 minutes earlier.

Area forecast discussion, Mar 25, 9:25 AM PDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 AM PDT TUE MAR 25 2014

.SYNOPSIS...
A DEEP AND STUBBORN MARINE LAYER WILL BE SLOW TO CLEAR TODAY...WITH
SOME DRIZZLE POSSIBLE THIS MORNING.  COASTAL AND VALLEY AREAS WILL
BE COOLER THAN AVERAGE...WHILE THE MOUNTAINS AND DESERTS CONTINUE TO
BE WARMER THAN AVERAGE.  A TROUGH OF LOW PRESSURE WILL MOVE INLAND
LATER TONIGHT...WITH A COUPLE OF WEAK DISTURBANCES BRINGING THE
THREAT OF SCATTERED SHOWERS TO THE REGION THROUGH THURSDAY.  STRONG
WEST WINDS WILL ALSO DEVELOP IN THE MOUNTAINS AND DESERTS...WITH
BLOWING DUST AND SAND POSSIBLE IN THE DESERTS.  DRY AND WARMER
CONDITIONS WILL THEN RETURN FOR FRIDAY AND THE WEEKEND.  COOLER
CONDITIONS AND A DEEPER MARINE LAYER WILL THEN RETURN EARLY NEXT
WEEK...AS ANOTHER TROUGH APPROACHES THE WEST COAST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL LOW MOVING EAST OVER
NORTHERN BAJA THIS MORNING...AS A COLD AND DEEP TROUGH OF LOW
PRESSURE STARTS TO PUSH INLAND ACROSS THE PACIFIC NORTHWEST AND
NORTHERN CALIFORNIA.  AS A RESULT...WEAK RIDGING IS CURRENTLY OVER
SOUTHERN CALIFORNIA...WITH CLEAR AND SUNNY SKIES PREVAILING IN THE
MOUNTAINS AND DESERTS.  MEANWHILE...A DEEP MARINE LAYER IS
BLANKETING THE COASTAL AND VALLEY AREAS.  THE 12Z KNKX SOUNDING
SHOWS THAT THE MARINE LAYER AROUND 3500 FEET...WHICH WAS THICK
ENOUGH TO PRODUCE SOME DRIZZLE THIS MORNING...WITH THE PASSING LOW
TO THE SOUTH.  A FEW SPOTS HAVE REPORTED A HUNDREDTH OR TWO...BUT
MOST ARE JUST REPORTING TRACE AMOUNTS.  THESE LOW CLOUDS WILL ONCE
AGAIN BE STUBBORN TO CLEAR TODAY...WITH THE LOCAL WRF ONLY
INDICATING SOME CLEARING ACROSS THE INLAND VALLEYS THROUGH THIS
AFTERNOON.  THEREFORE...MOST COASTAL AREAS WILL SEE LITTLE IF ANY
SUN TODAY...WITH LOW CLOUDS SURGING BACK INLAND QUICKLY THIS
EVENING...AS THE ONSHORE SURFACE PRESSURE GRADIENTS INCREASE TO
BETWEEN 9 AND 10 MBS...IN RESPONSE TO THE APPROACHING TROUGH.

THE FIRST DISTURBANCE ASSOCIATED WITH THIS TROUGH WILL MOVE ACROSS
SOUTHERN CALIFORNIA LATE TONIGHT AND INTO WEDNESDAY.  THE MARINE
LAYER WILL DEEPEN TO AT LEAST 5000 FEET DURING THIS TIME...WITH
DRIZZLE POSSIBLE AGAIN AS EARLY AS THIS EVENING.  THAT BEING
SAID...THE DRIZZLE WILL LIKELY TURN INTO SCATTERED LIGHT SHOWERS
OVERNIGHT TONIGHT...WITH A FEW HUNDREDTHS POSSIBLE ALONG AND WEST OF
THE MOUNTAINS.  A SECONDARY DISTURBANCE WILL THEN MOVE ACROSS THE
REGION ON WEDNESDAY NIGHT AND INTO THURSDAY.  THEREFORE...EXPECT THE
LIGHT SHOWERS TO CONTINUE INTO THURSDAY.  AT THIS TIME TIME...THE
MODELS ARE STILL SOMEWHAT SPLIT AS TO WHETHER OR NOT THE SHOWERS
WILL CONTINUE INTO THE AFTERNOON ON THURSDAY...BUT THINK WITH THE
GUSTY WEST WINDS CONTINUING THAT SOME OROGRAPHIC ENHANCEMENT WILL
CONTINUE AT LEAST INTO THE FOOTHILLS AND COASTAL SLOPES.

SPEAKING OF WINDS...THE MODELS SHOW THE ONSHORE GRADIENTS WILL
INCREASE THIS AFTERNOON TO BETWEEN 9 AND 10 MBS...WITH A SECONDARY
PEAK OCCURRING ON WEDNESDAY AFTERNOON.  HOWEVER...THE UPPER LEVEL
WIND SUPPORT DOES NOT KICK IN UNTIL LATER TONIGHT AND DURING THE DAY
ON WEDNESDAY.  THE 12Z NAM STILL SHOWS THE 850 MB WINDS INCREASING TO
BETWEEN 30 AND 45 KTS...WITH THE STRONGEST WINDS OVER RIVERSIDE AND
SAN DIEGO COUNTY.  THE LOCAL WRF IS STILL 10 TO 15 KTS STRONGER.
FOR THIS REASON...THINK THAT THE WINDIEST LOCATIONS WILL NOT HAVE A
PROBLEM HITTING 60 MPH...EVEN THOUGH MOST LOCATIONS WILL BE ADVISORY
STRENGTH.  WILL AWAIT THE REST OF THE 12Z WRF...BUT WILL LIKELY
UPGRADE THE HIGH WIND WATCH TO A WARNING THIS AFTERNOON.  IN THE
DESERTS...BLOWING DUST AND SAND WILL LIKELY BE AN ISSUE.

HIGH PRESSURE WILL THEN BUILD BACK OVER THE REGION FOR FRIDAY AND
THE WEEKEND.  THEREFORE...EXPECT WARMER AND DRIER CONDITIONS TO
DEVELOP.  THE MARINE LAYER WILL REDUCE IN DEPTH AND IN
COVERAGE...FAVORING JUST THE COASTAL AREA ONCE AGAIN.
HOWEVER...MODELS SHOW ANOTHER TROUGH MOVING INLAND ALONG THE WEST
COAST AROUND MONDAY NIGHT OR TUESDAY.  THIS WILL BRING COOLER
CONDITIONS TO THE REGION ONCE AGAIN...WITH THE MARINE LAYER
DEEPENING AS WELL.  AS FOR PRECIPITATION...IT APPEARS THAT MOST OF
THE MOISTURE WILL STAY WELL TO OUR NORTH.  HOWEVER...WE MAY GET SOME
MORE DRIZZLE OR LIGHT MARINE LAYER SHOWERS AGAIN BY MIDWEEK.

&&

.AVIATION...
251530Z...COAST/VALLEYS...STRATUS WITH BASES 1500-2000 FT MSL AND
TOPS TO 4000 FT MSL WITH AREAS OF 2-4 SM VSBY IN BR/HZ/DZ THROUGH
LATE MORNING. LOW CLOUDS WILL BEGIN TO SLOWLY CLEAR INLAND 16-18Z.
COASTAL AIRPORTS LIKELY REMAINING BKN-OVC THROUGH THE AFTERNOON WITH
BASES LIFTING TO 1800-2500 FT MSL. STRATUS FILLING BACK IN WEST OF
THE MTNS AFTER 26/02Z WITH BASES 1200-1800 FT MSL. SCATTERED LIGHT
SHOWERS BEGINNING AFTER 26/09Z WITH CIGS LOCALLY DOWN TO 800 FT MSL.

MTNS/DESERTS...LOWER COASTAL SLOPES OBSCURED IN CLOUDS/FOG THROUGH
16-18Z. OTHERWISE FEW-SCT CLOUDS AOA 15000 FT MSL AND UNRESTRICTED
VSBY THROUGH TUE EVENING. WEST WINDS WITH SFC GUSTS 30-40KT OVER AND
EAST OF THE MTNS DEVELOPING AROUND 26/00Z...CONTINUING INTO WED.
MOD-STG UDDFS/LLWS POSSIBLE OVER THE DESERT MTN SLOPES AND ADJACENT
DESERT FOOTHILLS.

&&

.MARINE...
TODAY...NO SIGNIFICANT MARINE WEATHER CONDITIONS EXPECTED.

TONIGHT THROUGH THURSDAY...WINDS WILL INCREASE TONIGHT AHEAD OF AN
APPROACHING COLD FRONT WITH THE STRONGEST WEST-NORTHWEST WINDS
WEDNESDAY MORNING THROUGH THURSDAY EVENING WITH GUSTS 20 TO 25 KT.
GUSTY WINDS ALONG WITH STEEP WIND WAVES AND COMBINED SEAS OF 8-9 FT
WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT. LIGHT SHOWERS ARE
POSSIBLE WITH THIS SYSTEM WEDNESDAY AND THURSDAY. CONDITIONS WILL
BEGIN TO IMPROVE LATE THU NIGHT.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA
     VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
     MOUNTAINS.

PZ...SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 11 PM PDT THURSDAY
     FOR THE WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...PALMER
AVIATION/MARINE...TS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:15 AM PDTSmall Craft AdvisorySGX66 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.